Going off Cymbalta

Discussion in 'Fibromyalgia Main Forum' started by FoggyDayz, Apr 12, 2006.

  1. FoggyDayz

    FoggyDayz New Member

    I have backed down from 60 mg to 30 mg recently because I think it is causing more problems than it is helping. Does anyone know what potential withdrawl issues may be?

    I have had two evenings of raging headaches - they are migriane quality, but my migraine meds don't touch them.

    Any words of wisdom are welcome! Thanks in advance!
    Foggy
  2. fmransom

    fmransom New Member

    I have been taking cymbalta for awhile now and I really can't say I have had any major side effects (no more than usual). I'am on 120 mg, seems it helps the pain some. I think i always have foggy days, so I guess i don't notice .
    Hope you get better. Good luck.

    Kat
  3. 69mach1

    69mach1 New Member

    the higher the dosage the more myoclonic jerking i got...24/7..weight gain...didn't help w/pain...moody as heck...sweating and flushing...sweating in all areas of my body...awful...heachahes or migraines..

    not on it and glad i am off..

    jodie
  4. dani78xo

    dani78xo New Member


    i didn't know that cymbalta was hard to get off of,
    so i just stopped it cold turkey.
    BAD IDEA. DON'T TRY IT!!!

    it made my almost two-month-long migraine TEN times worse.
    i was in complete agony for about a week.

    if cymbalta does help your muscles,
    just be aware of that,
    because i was in CONSTANT pain all over for a few days.

    it made me really nauseated,
    but again this is stopping it completely without tapering.
    i was only on 20 mg, but it was enough to make me sick.

    i don't know what to do about the migraine, though,
    i have the same problem, whcih is why i went off cymbalta.
    haven't had any success getting rid of it,
    and it's almost two weeks since i went off.

    hang in there =]
    -danielle
  5. caperkat

    caperkat New Member

    I'm doing the same thing, from 60 mg to 30, mainly because i'm starting another, Abilify. I think I'm noticing some weight loss, but I'm not sure it's from that. Other than that, the first few days I had some discomfort that seemed non-FM related (but who can know for sure). Good luck with your transition.

    kat
  6. caperkat

    caperkat New Member

    I read someone's reply to this post about the cymbalta at higher dosage causing myoclonic jerking. I had a lot of that & seem to have less or none now. That might be why. The thing I miss is immediately after the jerk (not referring to anyone in particular, but the motion), there would be a brief moment of blissful non-pain.

    kat
  7. Andrea4

    Andrea4 New Member

    what is that?
  8. jakeg

    jakeg New Member

    I pretty sure it is when you arms or legs just move suddenly by them selfs.

    I have this every know and then with shots of stabbing pain before it happens.

    Jake
  9. nanna4550

    nanna4550 New Member

    I think I want to try a different antidepressant, too.

    Cymbalta I think is causing the extreme sweating. I seem to be intolerant to food, because that's when the sweating happens (like a rise in blood sugar). It helps so much with the pain that I really hate to go off of it and I'm weighing the pros and cons of it.

    The other side effect is the increased brain fog, but I'm not sure if the cymbalta is causing that or I'm just getting worse. UGH.

    Effexor was pure agony to wean off of so I almost need to
    just switch to something else.

    Anyone know if Milnacipran is FDA approved yet??
  10. Andrea4

    Andrea4 New Member

    i have myoclonic jerking....never knew the name for it. my legs do that when i'm driving or just whenever. my left side does too.